Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 288, NWS Birmingham, AL

June 10, 2008Shelby County, Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 10, 2008, 12:22 PM CDT for Shelby County, Talladega County, Alabama. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 12:22 PM CDT (17:22 UTC)
Expired
Jun 10, 2008, 12:45 PM CDT
In force
23 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 12:25 PM CDTHAIL 0.25Wilsonville, AL
Jun 10, 12:35 PM CDTTSTM WND DMG5 Ene Columbiana, ALA FEW TREES WERE BLOWN DOWN NEAR LAY LAKE.
Jun 10, 12:35 PM CDTHAIL 0.755 Ene Columbiana, ALDIME TO PENNY SIZE HAIL WAS REPORTED ALONG LAY LAKE NEAR BEES WAX GROCERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 101722
SVRBMX
ALC117-121-101745-
/O.NEW.KBMX.SV.W.0288.080610T1722Z-080610T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WILSONVILLE...COLUMBIANA...
  SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CHILDERSBURG...

* UNTIL 1245 PM CDT

* AT 1221 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLUMBIANA...AND MOVING NORTHEAST AT 12 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILSONVILLE AND GASTON STEAM PLANT BY 1240 PM CDT...
  8 MILES SOUTHWEST OF CHILDERSBURG BY 1245 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3337 8639 3319 8629 3309 8657 3320 8667
TIME...MOT...LOC 1722Z 239DEG 11KT 3317 8652

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 101737
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CDT TUE JUN 10 2008

ALC117-121-101745-
/O.CON.KBMX.SV.W.0288.000000T0000Z-080610T1745Z/
SHELBY AL-TALLADEGA AL-
1236 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHWESTERN TALLADEGA AND SOUTHEASTERN SHELBY COUNTIES...

AT 1234 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BEESWAX AT LAY LAKE...OR ABOUT NEAR WILSONVILLE...MOVING NORTHEAST AT
13 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VARNONS...7 MILES SOUTHWEST OF CHILDERSBURG AND 9 MILES SOUTH OF
  HARPERSVILLE BY 1245 PM CDT...

HAIL UP TO 0.25 INCHES IN DIAMETER HAS BEEN REPORTED IN WILSONVILLE 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3337 8639 3319 8629 3309 8657 3320 8667
TIME...MOT...LOC 1736Z 239DEG 11KT 3320 8647

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:27 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 10, 10:27 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT TUE JUN 10 2008

.UPDATE...MESOSCALE DISCUSSION.

&&

.DISCUSSION...
10 AM SURFACE DEPICTION REVEALS A RATHER FLAT PRESSURE
DISTRIBUTION ACROSS THE FORECAST AREA WITH TEMPS GENERALLY 75 TO
85 DEGREES. SURFACE FRONT LOCATED ACROSS NORTHWEST MISSISSIPPI AND
INTO WESTERN TENNESSEE THIS MORNING WILL VERY SLOWLY MOVE TOWARD
CENTRAL ALABAMA AND BECOME EVEN MORE DISPERSE. AN OUTFLOW BOUNDARY
AND POSSIBLE WEAK MCV FROM LAST NIGHTS CONVECTION HAS PUSHED ALONG
THE I-20 CORRIDOR FROM BHM TO JAN AT THIS HOUR. NUMEROUS OTHER
SMALLER SCALE BOUNDARIES ARE SCATTERED THROUGHOUT THE AREA FROM
YESTERDAYS STORMS.

THE 12Z MODIFIED BMX SOUNDING INDICATES THE POTENTIAL OF WET
MICROBURST AGAIN THIS AFTERNOON. WINDS FROM THE SURFACE INTO MID
LEVELS ACTUALLY BECOME WEAKER AND ORGANIZED STORMS ARE NOT
EXPECTED BUT THE SMALLER SCALE BOUNDARIES SHOULD LOCALLY ENHANCE
THE STORMS. EXPECT CAPE VALUES AROUND 2500/LIS AROUND -5/WITH MAX
TEMP AROUND 90 IN MOST PLACES. ALTHOUGH FREEZING LEVEL IS AROUND
14KFT...SOME HAIL POSSIBLE AS ENOUGH CAPE EXIST IN THE HAIL GROWTH
ZONE. WITH PRECIP WATER VALUES AT AN INCH AND A HALF OR
BETTER...LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. WILL INCREASE
POPS TO THE 40 TO 50 RANGE AREAWIDE THIS AFTERNOON. HWO LOOKS GOOD
WITH THE ADDITIONAL MENTION OF HEAVY DOWNPOURS. WILL MONITOR
DEVELOPMENT THIS AFTERNOON FOR BEST AREAS THIS EVENING.

75/LINHARES

&&

.AVIATION...12Z TAF DISCUSSION.

STILL HANGING ON TO A FEW ISOLATED STORMS THIS EVENING. ATMOSPHERE
IS PRIMED FOR SCATTERED THUNDERSTORMS OVER THE NEXT 24 HOURS WITH
MULTIPLE OUTFLOW BOUNDARIES AND WEAKENING UPPER LEVEL RIDGE.

VARIABLE CLOUDINESS TONIGHT WITH MID AND HIGH LEVEL CLOUDS PASSING
OVERHEAD. WILL INCLUDE VCTS FOR ANNISTON OVERNIGHT DUE TO SOME
LATE EVENING DEVELOPMENT IN EAST CENTRAL ALABAMA. OTHER AIRPORTS WILL
PROBABLY REMAIN DRY THROUGH THE REMAINDER OF THE EVENING.

PATCHY BR COULD ALSO DEVELOP WITH HIGHEST PROBABILITIES AT TCL
AND EET DUE TO PREVIOUS THUNDERSTORMS.

FOR TOMORROW...AFTERNOON HEATING ALONG WITH LEFT OVER OUTFLOW
BOUNDARIES FROM TODAYS STORMS WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS. A MID LEVEL COLD POCKET MOVING IN FROM THE WEST
WILL ALSO AID IN THUNDERSTORM DEVELOPMENT AND FEEL AREAL COVERAGE
WILL BE HIGHER THAN TODAY. WENT WITH VCTS ALL LOCATIONS BEGINNING
17Z TO 18Z.

CONVECTION IS EXPECTED TO DIMINISH AFTER SUNSET...HOWEVER A FEW
LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGH 06Z.

16

&&

.PREV DISCUSSION... /ISSUED 338 AM CDT TUE JUN 10 2008/

SHORT TERM...TODAY AND TONIGHT.

PROMISING START OUT THERE FOR AREAS IN THE NORTHWEST AS SHOWERS AND
EMBEDDED THUNDERSTORMS ARE ONGOING OUT AHEAD OF THE BOUNDARY MOVING
THROUGH MISSISSIPPI AND WESTERN TENNESSEE. THERE ARE SIGNS THAT
ALL THE RAIN ASSOCIATED WITH THE BOUNDARY WILL DISSIPATE AS IT
APPROACHES...ONLY TO RE-FIRE LATER THIS MORNING ACROSS WESTERN AND
CENTRAL ALABAMA. OVERALL A BETTER CHANCE AT RAINFALL FOR A GOOD
PORTION OF THE AREA...AS SEVERAL FACTORS COME INTO PLAY. THE
APPROACHING TROUGH AND ASSOCIATED BOUNDARY...NUMEROUS LEFTOVER
BOUNDARIES FROM MONDAYS STORMS...AND WARM AND MOIST CONDITIONS IN
PLACE. MAY NOT BE UNIFORM AS FAR AS RAINFALL TOTALS...BUT SOME AREAS
MAY SEE A GOOD AMOUNT OF RAIN AS PWS WILL BE IN THE 1.40 TO 1.70
INCH RANGE TODAY. DO EXPECT SOME OF THESE STORMS THIS AFTERNOON TO
BE STRONG...WITH A FEW ISOLATED SEVERE STORMS. THE MICROBURST
POTENTIAL AT THIS TIME APPEARS MODERATE...BUT ENHANCEMENT FROM THE
APPROACHING BOUNDARY WILL BENEFIT THE STORMS THAT GET GOING.
TEMPERATURE WISE...WENT WITH A BLEND OF THE MODELS AND PERSISTENCE
AS ALL WERE FAIRLY CLOSE. MID 80S IN THE NORTHWEST...WHERE CLOUDS
WILL HOLD FIRM FOR MUCH OF THE DAY...WITH UPPER 80S AND LOW 90S
ELSEWHERE. SOMEWHAT OF A BREAK FROM THE PAST SEVERAL DAYS.

MOST OF THE ACTIVITY WILL DISSIPATE AFTER MIDNIGHT...WITH THE BEST
CHANCES TO BE IN THE SOUTHWEST THROUGH THE EVENING.

LONG TERM...WEDNESDAY THROUGH MONDAY.

CHANCES OF RAIN WILL CONTINUE THRU THE WEEK WITH MAINLY AIR MASS
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. ELONGATED UPPER RIDGE
WILL BLANKET THE SOUTHERN STATES WEDNESDAY THROUGH FRIDAY.
HOWEVER...THERE WILL BE A WEAKNESS IN THE RIDGE AXIS OVER THE
CENTRAL GULF COAST STATES...WHICH WILL ALLOW FOR THE DEVELOPMENT
OF DIURNAL STORMS EACH DAY. THE BEST CHANCES FOR RAIN DURING THIS
PERIOD WILL BE ON SATURDAY AS AN UPPER LEVEL TROF PUSHES THROUGH
THE AREA. GFS AND ECMWF MODELS ARE IN GOOD AGREEMENT IN THE
TIMING OF SHORT WAVE TROF. SIGNIFICANT LOW AND MID LEVEL DRYING
BEHIND TROF WILL PUSH THE DEEPER MOISTURE INTO SOUTH ALABAMA ON
SUNDAY AND REMOVED RAIN FROM FORECAST FOR NORTHERN HALF OF AREA.
BY MONDAY...UPPER TROF AXIS SHIFTS TO THE GULF COAST AND REMOVED
RAIN FROM ALL COUNTIES.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

75/58/16
Hazardous weather outlook, Jun 10, 6:00 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT TUE JUN 10 2008

ALZ011>015-017>050-111100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS A GOOD PORTION
OF CENTRAL ALABAMA BETWEEN 1 AND 8 PM...ALONG AND AHEAD OF AN
APPROACHING WEAK COLD FRONT. THE ACTIVITY WILL BE ENHANCED AS THE
DAYTIME HEATING INTERACTS WITH NUMEROUS BOUNDARIES ACROSS THE AREA
LEFT OVER FROM MONDAYS THUNDERSTORMS. STRONG WINDS AND HAIL ARE THE
MAIN THREATS WITH THESE STORMS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Local storm report, Jun 10, 9:10 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 AM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     2 SE CENTRE             34.13N 85.65W
06/09/2008  E60 MPH          CHEROKEE           AL   EMERGENCY MNGR

            WIND GUSTS ESTIMATED AT 60 MPH AFFECTED THE MOSHAT
            COMMUNITY.

&&

LINHARES
Local storm report, Jun 10, 9:14 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 AM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     2 SE CENTRE             34.13N 85.65W
06/09/2008  E60.00 MPH       CHEROKEE           AL   EMERGENCY MNGR

            WIND GUSTS ESTIMATED AT 60 MPH AFFECTED THE MOSHAT
            COMMUNITY.

0403 PM     HAIL             2 SE CENTRE             34.13N 85.65W
06/09/2008  M1.50 INCH       CHEROKEE           AL   EMERGENCY MNGR

            HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER FELL NEAR
            THE MOSHAT COMMUNITY.

0406 PM     TSTM WND DMG     CENTRE                  34.15N 85.67W
06/09/2008                   CHEROKEE           AL   EMERGENCY MNGR

            ROOF DAMAGE OCCURRED TO THE CHEROKEE PLAZA SHOPPING
            CENTER AT THE INTERSECTION OF ARMORY ROAD AND CEDAR BLUFF
            ROAD.

0406 PM     HAIL             CENTRE                  34.15N 85.67W
06/09/2008  M1.75 INCH       CHEROKEE           AL   PUBLIC

            GOLFBALL SIZE HAIL FELL IN AND AROUND CENTRE.

0423 PM     HAIL             CENTRE                  34.15N 85.67W
06/09/2008  M0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            NICKEL SIZE HAILW AS REPORTED NEAR CENTRE.

0438 PM     HAIL             FRUITHURST              33.73N 85.43W
06/09/2008  M0.75 INCH       CLEBURNE           AL   EMERGENCY MNGR

            PENNY SIZE HAIL WAS OBSERVED IN FRUITHURST.

0545 PM     HAIL             HEFLIN                  33.65N 85.59W
06/09/2008  M0.75 INCH       CLEBURNE           AL   LAW ENFORCEMENT

            PENNY SIZE HAIL FELL NEAR HEFLIN.

0726 PM     TSTM WND DMG     10 NNW WETUMPKA         32.68N 86.27W
06/09/2008                   ELMORE             AL   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN ON COUNTY ROAD 29 ABOUT 3
            MILES WEST OF US HIGHWAY 231.

0805 PM     TSTM WND DMG     3 WSW BANKSTON          33.65N 87.72W
06/09/2008                   FAYETTE            AL   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN ON COUNTY ROAD 26.

0855 PM     TSTM WND DMG     HARPERSVILLE            33.34N 86.43W
06/09/2008                   SHELBY             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN IN HARPERSVILLE.

&&

LINHARES
Local storm report, Jun 10, 9:58 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
958 AM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     DIXONS MILL             32.06N 87.79W
06/09/2008  E45 MPH          MARENGO            AL   LAW ENFORCEMENT

            A FEW DISEASED OR WEAK TREES WERE BLOWN DOWN IN THE
            SOUTHERN PART OF MARENGO COUNTY. WINDS WERE ESTIMATED
            AROUND 45 MPH.

&&

LINHARES
Local storm report, Jun 10, 11:24 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 AM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     8 SW ROCKFORD           32.81N 86.31W
06/09/2008                   COOSA              AL   LAW ENFORCEMENT

            A FEW TREES DOWN ALONG CR 31 IN THE RICHVILLE AREA.

&&

GOLDEN
Special weather statement, Jun 10, 11:53 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CDT TUE JUN 10 2008

ALZ024-025-101745-
JEFFERSON-SHELBY-
1153 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND SHELBY COUNTIES UNTIL
1245 PM CDT...

AT 1151 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAKE PURDY...OR 6 MILES SOUTHEAST OF MOUNTAIN
BROOK...MOVING NORTHEAST AT 12 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FOWLER LAKE.
  GREYSTONE.
  WESTOVER.
  VANDIVER.
  STERRETT.
  VINCENT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:14 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore31 min
Jun 9, 7:48 PM CDTSevere Thunderstorm WarningBMXCoosa27 min
Jun 9, 8:17 PM CDTSevere Thunderstorm WarningBMXCoosa, Shelby, Talladega43 min
Jun 9, 8:52 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega38 min
Jun 10, 1:34 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Montgomery26 min
Jun 10, 2:31 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 10, 5:14 PM CDTAreal Flood AdvisoryBMXLowndes3 hr
Jun 10, 5:47 PM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes43 min
Jun 10, 6:11 PM CDTSevere Thunderstorm WarningBMXChilton49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.